Hail, Terrell
- When
- August 17, 5:26 PM EST
- Where
- Terrell County, 7 mi NNE of Dawson
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.863, -84.404
Nickel size hail was reported along State Highway 49.
Nickel size hail fell north of Dawson in Terrell County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Nickel size hail fell north of Dawson in Terrell County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 17, 1:55 PM EST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 255 PM EDT FRI AUG 17 2007 .SYNOPSIS...WATER VAPOR IMAGERY SHOWS THE TUTT LOW OVER THE NORTHERNMOST BAHAMAS EDGING CLOSER TO SOUTH FLORIDA. AN UPPER TROUGH IS TRANSLATING ACROSS NEW ENGLAND AND THE MID ATLANTIC STATES. A WEAK SURFACE TROUGH WAS STILL BEING ANALYZED ACROSS THE CAROLINAS INTO NORTHERN GEORGIA. && .SHORT TERM...TONIGHT THROUGH SUNDAY...CONVECTION SHOULD BEGIN FIRING UP ALONG AND AHEAD OF THE AFOREMENTIONED SURFACE TROUGH WITH GENERAL MOVEMENT TO THE SOUTH AND SOUTHEAST. THE GFS AND NAM SHOW THIS ACTIVITY PROGRESSING INTO AT LEAST MY GA AND ALABAMA ZONES THIS EVENING AND OVERNIGHT. THE GFS IS THE MOST AGGRESSIVE IN SHOWING WHAT APPEARS TO BE A CONVECTIVE COMPLEX DROPPING INTO OUR GA ZONES BY 06Z. THIS LOOKS OVERDONE...BUT WILL LEAN CLOSER TO THE MAV POPS AND SHOW 30% THROUGHOUT OUR CWA TONIGHT. ON SATURDAY...THE TUTT LOW MOVES INTO THE SOUTHEAST GULF UNDERCUTTING AN UPPER RIDGE THAT BUILDS EASTWARD FROM THE LOWER MISSISSIPPI VALLEY. AT THE SURFACE ...THE TROUGH SLIDES TO THE SOUTH AND EXTENDS EAST TO WEST ACROSS SOUTHERN GA AND AL. DUE TO THE PRESENCE OF THE TROUGH ALONG WITH DAYTIME HEATING AND SEA BREEZE INTERACTION...WILL BLANKET THE FA WITH A 30% POP WHICH IS IN GOOD AGREEMENT WITH MAV AND MET GUIDANCE. FOR SUNDAY...THE TUTT LOW MOVES INTO THE CENTRAL GULF...THE UPPER RIDGE SLIDES FURTHER EAST AND OFF THE SOUTHEAST COAST AND THE SURFACE TROUGH DROPS INTO NORTH FLORIDA BEFORE WASHING OUT. WILL REMOVE POPS NORTH OF THE FLORIDA BORDER ON SUNDAY AS A DRIER AIRMASS FILTERS IN. TEMPS WILL CONTINUE TO RUN SLIGHTLY ABOVE NORMAL. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...THIS PERIOD WILL FEATURE THE SUBTROPICAL RIDGE AXIS N OF THE AREA INTO WED BEFORE IT PUSHES S TO THE GULF COAST FOR WED NIGHT AND THU. THE LATEST FORECAST TRACK FOR DEAN BRINGS THE HURRICANE TO THE YUCATAN PENINSULA NEAR COZUMEL AND CANCUN SOMETIME MON NIGHT. THE UPPER LEVEL RIDGE WILL SLIDE EWD TO A POSITION OVER THE DEEP SE, AND THIS SHOULD MINIMIZE ANY IMPACTS TO THE LOCAL FORECAST FROM DEAN, EXCEPT OVER THE MARINE AREA (SEE BELOW). POPS WILL REMAIN BELOW CLIMATOLOGY THROUGH THE PERIOD WITH TEMPS CONTINUING ABOVE NORMAL. && .MARINE...THE GRADIENT WILL BEGIN TO TIGHTEN ACROSS THE LOCAL WATERS SUNDAY AS DEAN MOVES INTO THE NORTHWEST CARRIBEAN. WILL HOLD WINDS JUST UNDER SCEC CRITERIA THROUGH MONDAY. THEN...SHOW SCEC CRITERIA FOR THE NEARSHORE WATERS TUESDAY AND WEDNESDAY MAINLY DUE TO SWELLS. OFFSHORE SEGMENTS MAY REACH ADVISORY LEVELS THOSE DAYS WITH SWELLS POSSIBLY AS HIGH AS 7 FEET. && .AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH THE MAJORITY OF THE FORECAST PERIOD. THIS AFTERNOON THROUGH THE EVENING HOURS...SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A WEAK SURFACE TROUGH JUST NORTH OF THE AREA AND ALONG THE SEA BREEZE DURING THE EARLY AFTERNOON. THESE SHOWERS/STORMS WILL SLOWLY DISSIPATE AS THE EVENING PROGRESSES WITH A RETURN TO VFR CONDITIONS ACROSS THE BOARD BY THE LATE EVENING TO MIDNIGHT. AFTER 08Z...MVFR VSBYS IN LIGHT MIST OR FOG WILL DEVELOP AT ALL TERMINALS EXCEPT POSSIBLY KPFN. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 76 95 74 95 75/ 30 30 20 30 20 PANAMA CITY 78 94 78 93 78/ 30 30 20 30 20 DOTHAN 76 96 74 95 74/ 30 30 20 10 10 ALBANY 75 98 73 97 74/ 30 30 20 10 10 VALDOSTA 74 96 72 96 74/ 30 30 20 10 10 CROSS CITY 73 96 71 95 73/ 30 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...BLOCK LONG TERM...WOOL REST OF DISCUSSION...BARRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 518 AM EDT FRI AUG 17 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-181000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 518 AM EDT FRI AUG 17 2007 /418 AM CDT FRI AUG 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED STRONG THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. HOWEVER...MOST AREAS WILL BE DRY. HEAT INDICES WILL BE BETWEEN 102 AND 106 DEGREES TODAY. PEOPLE WORKING OUTDOORS SHOULD TAKE PRECAUTIONS DURING THE HOTTEST PART OF THE DAY. DRINK PLENTY OF COLD...NON CAFFEINATED BEVERAGES...TAKE FREQUENT BREAKS...AND TRY TO GET INTO AN AIR CONDITIONED ENVIRONMENT FOR PART OF THE TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... CONVECTIVE COVERAGE WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND AND UPCOMING WEEK, WHILE TEMPERATURES REMAIN ABOVE NORMAL. AFTERNOON HEAT INDICES WILL BE SEVERAL DEGREES OVER 100 EACH DAY. WINDS OVER THE GULF COASTAL WATERS WILL BEGIN TO INCREASE OVER THE WEEKEND. AS HURRICANE DEAN PASSES SOUTH OF THE YUCATAN CHANNEL MONDAY INTO TUESDAY...SWELLS WILL PROPAGATE NORTHWARD INTO THE NORTHEAST GULF RESULTING IN SEAS THAT COULD REACH ADVISORY LEVELS BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 540 PM EDT FRI AUG 17 2007 GAZ124-126-172245- LEE-TERRELL- 540 PM EDT FRI AUG 17 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWEST LEE AND NORTHERN TERRELL COUNTIES... * UNTIL 645 PM EDT AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SMITHVILLE...OR 9 MILES SOUTHWEST OF AMERICUS. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL BE NEAR... SMITHVILLE BY 625 PM EDT. PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 7 NNE DAWSON 31.87N 84.40W
08/17/2007 E0.88 INCH TERRELL GA PUBLIC
NICKEL SIZE HAIL WAS REPORTED ALONG HIGHWAY 49.
&&
JAMSKIThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel size hail was reported along State Highway 49.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53681.